Saphris - Did any of you get manic?
- 17 Mar 2012 by greycatt
- mania, schizophrenia, bipolar disorder, post traumatic stress disorder, schizoaffective disorder, saphris
I don't want to insult anyone, but some of the glowing reviews sound like my manias when I think I've found a "miracle" drug or a realization that will change everything. I'll think a light has been switched on and it feels like summer. There also seems to be racing thoughts coming across.
Bipolar never seems to go away completely, no matter what you're on. Did any of you have your positive changes last long-term? Or did they end up being manias.
I'm hoping beyond hope that it will be a miracle drug for me too. But I'll get manic on anything that anyone could possibly ever get manic on.
17 Mar 2012
I was on Saphris for 4 months and had to be taken off of it since it made me trigger a mixed episode, enough to where I had to be inpatient. They tried it a second time and it was the same thing even though some of my other meds had been changed by that time. Only good thing that I experienced is that it did help with my sleep so that I was getting more.
17 Mar 2012
Honestly, I tried that drug for just a few days, and I hated it. The side effects just for me were dreadful. So I stopped really quickly. I do think that success or failure with all of these drugs is a completely subjective, individual thing. What work's well with one person's chemistry may not necessarily work well for another. So I don't want to bias you against saphris if it does you no harm.
Just for me, in terms of episodes and mania's, old-fashioned depakote to my mind is what I should be taking, and what works best (again, for ME.). Obviously I've come across others on this website who hate the drug, so that's why I am feeling that all of this is subjective.
In between episodes or hypomania's, I do fine, and feel really well. I don't really feel that this condition handicaps me or negatively impacts my lifestyle that much. Of course, I don't work, so I am not under the kind of stress that a working bipolar person would be under, so that's a huge difference, isn't it. The downshot of this whole thing though is that my doctor told me that the probability is that as you get older, mania's etc. come closer and are more frequent - I am 48, and just recovered from a 10-day bout... so what are you gonna do. It is what it is, and it comes with the territory. At least this is not something like MS or cancer, so my philosophy is to cross each bridge when you come to it. Good luck with finding the right drug for you... I really do hope that you feel better, & that you get some pointers on this. Kathleen
18 Mar 2012
I'm afraid that bipolar is a life long illness, at least from what I've heard. It's a chemical/genetic thing. I never tried Saphris. I took Provigil and became manic. My mania wasn't like the euphoric experiences most seem to have. I was violent, screamed non-stop, didn't sleep or eat and abused prescription drugs and alcohol. I was admitted and put in 'chemical restraints'. I was immediately put on a large amount of Seroquel. I quickly became non-manic. That was my 'miracle' drug. I was in there for a week which isn't real fun for anybody, but I was so thankful that somebody could stop that mania! I tried to on my own and obviously that didn't work. That was about 6 years ago and I haven't been full blown manic since.
I of course hate the side effects - mostly lethargy and tardive dyskenesia - but the side effects are worth not going through that manic hell again. I also take Lamictal and Neurontin for mood stabilization and some SSRI's too. I hate being on so many pills, but it's just what I have to do. Sometimes it does feel like a death sentence, but my doc said that it's just like any other chronic illness, like diabetes. He said, It's not your fault. You just got sick. Just hearing that was such a huge comfort. I always felt like the mental problems I had were somehow my fault.
16 Mar 2013
I've been noticing slight spacy feeling and irritability. Last night I slept from 6 am til 9am. Yes! It's making me manic. I thought it was miracle drug but I'm afraid I will need to go off of it
13 Apr 2012
Hi I'm a lot like u it sounds I get manic all the time and it really sucks I take like 4 different types of meds just for bipolar plus whatever else i take but still I'll go in to manic quite often I mean it's not as bad as b4. But it will come and last the good moods then depressed ones its just these waves and anything can throw me in that loop i also have 3 lil ones still trying to figure out what's right for me and I'm tired of the journey I feel u.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Saphris, anyone have any expierience with this medicine? Just wondering Thanks
1 answer • 17 Jun 2011
I was prescribed abilify in a very low dose, so my doctor said. I filled the prescription and never took it. I have some memory issues as a result of ...
3 answers • 1 Nov 2011
... lithium. Does anyone know how long this drug has been out. Is it very likely to cause large weight gain? Does anybody like it? I know nothing ...
5 answers • 9 Feb 2012
After a lifetime of severe depressive episodes and mood disorders, and trying more medications than I can remember, my mom (bipolar II) started ...
3 answers • 11 Feb 2012